MAUDE Adverse Event Report: EXACTECH, INC. EQ REV GLENOID PLATE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQ REV GLENOID PLATE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-15-01
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code Erosion (1750)
Date of Event 02/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 2 months and 15 days post the initial right reverse total shoulder arthroplasty, it appeared that the glenosphere had loosened/not been implanted properly and wear evidence were shown on the liner and humerus.The patient was revised.Everything was removed and a new reverse shoulder was implanted.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
D10: (b)(6) 300-30-08 - equinoxe preserve stem 8mm.(b)(6) 315-35-00 - glnd kwire.(b)(6) 320-01-38 - equinoxe reverse 38mm glenosphere.(b)(6) 320-10-00 - equinoxe reverse tray adapter plate tray +0.(b)(6) 320-20-00 - eq reverse torque defining screw kit.(b)(6) 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.(b)(6) 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm.(b)(6) 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.(b)(6) 321-52-07 - 3.2mm drill bit sterile.No device was returned for evaluation; the reported event was confirmed by review of radiograph images provided.The review identified that based on the provided imaging it appears that the glenosphere is not seated fully on the glenoid baseplate.Based on the length of time the devices have been implanted, it is likely that the glenosphere locking screw was not fully seated during the time of implantation, resulting in the observed loosening of the glenosphere.Per the equinoxe shoulder primary reverse operative technique, optech-000160 rev a, when implanting the glenosphere, ¿run an instrument along the backside of the glenosphere to feel for the plate.You should not feel any of the plate if the glenosphere is seated properly.¿ images of the explanted devices were provided.There appears to be abrasive wear on the articular surface of the explanted humeral liner.This wear appears consistent with abnormal articulation between the humeral liner and edge of a misassembled glenosphere.However, this cannot be confirmed from the information provided.The humeral components appear unremarkable for explanted components.Additionally, there appears to be an unbroken torque defining screw.Based on the provided information, it does not appear that this torque screw had been implanted prior to this revision.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and no discrepancies were found.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from device-device loosening of the glenosphere/glenosphere locking screw from the glenoid baseplate.This may have been due to incomplete initial seating of the glenosphere locking screw at the time of implantation.The wear observed on the explanted humeral liner was likely due to abnormal articulation between the humeral liner and glenosphere secondary to the incomplete seating of the locking screw.However, the cause of the prosthesis wear cannot be confirmed and potential contributions of patient-related considerations to the event could not be assessed as the devices were not returned for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQ REV GLENOID PLATE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key23934049
Report Number1038671-2025-03654
Device Sequence Number9473611
Product Code KWT
UDI-Device Identifier10885862086488
UDI-Public10885862086488
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number320-15-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Initial Report FDA Received Date12/31/2025
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexMale